Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 44, NWS Lake Charles, LA

October 28, 2025Hardin County, Jasper County, Tyler County, Texas

NWS Lake Charles, LA issued this tornado warning at Oct 28, 2025, 4:40 PM CDT for Hardin County, Jasper County, Tyler County, Texas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 28, 2025, 4:40 PM CDT (21:40 UTC)
Expired
Oct 28, 2025, 4:57 PM CDT
In force
17 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Hardin County, TX, Jasper County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 101 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 28, 3:48 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 391 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 373 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
373 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

182 
WFUS54 KLCH 282140
TORLCH
TXC199-241-457-282215-
/O.NEW.KLCH.TO.W.0044.251028T2140Z-251028T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
440 PM CDT Tue Oct 28 2025

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Southeastern Tyler County in southeastern Texas...
  Northeastern Hardin County in southeastern Texas...
  Southeastern Jasper County in southeastern Texas...

* Until 515 PM CDT.

* At 439 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Fred, moving southeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Caney Head around 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3055 9427 3063 9422 3056 9394 3040 9409
TIME...MOT...LOC 2139Z 302DEG 20KT 3056 9420 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Kowalski
2 follow-up statements
029 
WWUS54 KLCH 282149
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
449 PM CDT Tue Oct 28 2025

TXC199-241-457-282215-
/O.CON.KLCH.TO.W.0044.000000T0000Z-251028T2215Z/
Tyler TX-Hardin TX-Jasper TX-
449 PM CDT Tue Oct 28 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
SOUTHEASTERN TYLER...NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER
COUNTIES...

At 449 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Fred, moving southeast at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Caney Head around 455 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3053 9423 3062 9417 3056 9394 3040 9409
TIME...MOT...LOC 2149Z 301DEG 19KT 3054 9417 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Kowalski
991 
WWUS54 KLCH 282157
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
457 PM CDT Tue Oct 28 2025

TXC199-241-457-282207-
/O.CAN.KLCH.TO.W.0044.000000T0000Z-251028T2215Z/
Tyler TX-Hardin TX-Jasper TX-
457 PM CDT Tue Oct 28 2025

...THE TORNADO WARNING FOR SOUTHEASTERN TYLER...NORTHEASTERN HARDIN
AND SOUTHEASTERN JASPER COUNTIES IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lake Charles.


&&

LAT...LON 3053 9423 3062 9417 3056 9394 3040 9409
TIME...MOT...LOC 2155Z 302DEG 20KT 3052 9412 

$$

Kowalski

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 28, 12:36 PM CDT, 4 hours 4 minutes earlier. Its key messages:

  • A strong cold front will move through the area this evening accompanied by a squall line. Some of these storms will have the potential to be severe with damaging straight line winds, large hail and a couple of tornadoes.
  • Strong northwest winds will develop behind the front Wednesday. A Wind Advisory is in effect for land areas and a Gale Warning is in effect for the coastal waters.
  • Much cooler temperatures expected Wednesday through Friday with a gradual warming trend through the weekend before another front moves through the region Monday.
Area forecast discussion, Oct 28, 12:36 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1236 PM CDT Tue Oct 28 2025

...New AVIATION...

.KEY MESSAGES...

- A strong cold front will move through the area this evening
accompanied by a squall line. Some of these storms will have the
potential to be severe with damaging straight line winds, large hail
and a couple of tornadoes.

- Strong northwest winds will develop behind the front Wednesday. A
Wind Advisory is in effect for land areas and a Gale Warning is in
effect for the coastal waters.

- Much cooler temperatures expected Wednesday through Friday with
  a gradual warming trend through the weekend before another front
  moves through the region Monday.

&&

.SHORT TERM...
(Today through Thursday night)
Issued at 1231 PM CDT Tue Oct 28 2025

Low level moisture is increasing this afternoon on East
Southeasterly winds ahead of an upper level trof diving quickly
across the midwest that will push a cold front through the region
this evening. A QLCS is expected to develop along the leading edge
of the front. While forecast shear and instability looks somewhat
unimpressive, some organized embedded supercells will be possible
that could produce hail, damaging winds and a couple of tornadoes.
SPC has increased the severe risk category across Southeast Texas
and western Louisiana to slight (2 out of 5) risk with south central
Louisiana remaining in a marginal (1 out of 5) risk. The QLCS is
expected to push through at a rapid pace with most areas seeing rain
for only an hour or so.

Northwesterly flow will develop in the wake of the front late
tonight into early Wednesday morning advecting in a much cooler
airmass. The gradient will tighten after sunrise Wednesday with
winds increasing to 20-25 MPH with gusts up to 40 MPH. Holiday
decorations should be secured or taken down lest they become
decorations on another house. A wind advisory has been issued from 9
AM until 6 PM CDT. Winds will be even stronger offshore and the Gale
Watch has been upgraded to a Gale Warning for frequent gusts over 35
knots and seas up to 11 feet. The winds will lessen after sunset
Wednesday evening, but will remain around 10 knots overnight into
Thursday morning.

High pressure will build into the region Thursday from central Texas
allowing winds to become light and variable. The combination of the
light winds and clear skies will provide favorable radiational
cooling conditions that will allow temperatures to fall into the low
to mid 40s Friday morning.

Jones

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 1231 PM CDT Tue Oct 28 2025

High pressure will remain overhead Friday into Friday
night keeping skies clear and winds light and variable. By Saturday
winds will turn back out of the southeast as the high slides east of
the region. Low level moisture will increase Saturday evening ahead
of another cold front that will push through the region Saturday
night into Sunday morning. Scattered showers and thunderstorms will
be possible early Sunday morning with the passage of the front. The
airmass associated with this boundary isn't going to be materially
different from the one already in place, but will keep overnight
lows in the upper 40s to lower 50s and day time highs in the low to
mid 70s through early next week.

Jones

&&

.AVIATION...
(18Z TAFS)
Issued at 1231 PM CDT Tue Oct 28 2025

VFR conditions and generally light southerly winds will prevail
this afternoon. A cold front will approach and push through the
region from northwest to southeast this evening accompanied by a
squall line. The squall line will move through the terminals
quickly but could produce very strong straight line winds and hail
as it does so. Timing included in TAFS is based on the latest high
resolution guidance, but is subject to change as the front
approaches. Winds will increase and shift out of the northwest
behind the front with skies clearing during the predawn hours
Wednesday. Winds will increase further after sunrise Wednesday to
20+ knots gusting to 30 knots.

Jones

&&

.MARINE...
Issued at 1231 PM CDT Tue Oct 28 2025

A cold front will push through the coastal waters this
evening into early Wednesday morning with strong offshore flow
developing in it's wake. A Gale Warning has been issued from late
tonight through Wednesday evening as sustained winds of around 30
knots are expected with frequent higher gusts of up to 40 knots.
Seas will also increase to 5-11 feet Wednesday. Winds and seas will
begin to diminish Thursday becoming light Friday before turning back
onshore Saturday ahead of another frontal boundary that will push
through the region Saturday night into Sunday turning winds back
offshore through early next week.

&&

.FIRE WEATHER...
Issued at 1231 PM CDT Tue Oct 28 2025

Light southerly winds will continue today ahead of a
cold front that will push through the region this evening into early
Wednesday morning accompanied by a squall line. Strong northwesterly
winds of 20-25 MPH gusting up to 40 MPH will develop behind the
front Wednesday pushing much cooler and drier air into the region.
Minimum RH values Wednesday will fall to 30-40% Wednesday afternoon.
Conditions are not expected to reach Red Flag Warning criteria, but
a Fire Danger Statement has been issued for Wednesday due to an
enhanced risk of wildfires. Winds will diminish Thursday and Friday
before turning back out of the south Saturday ahead of another cold
front expected to move through the area Saturday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  47  62  45  66 /  70   0   0   0
LCH  51  66  48  68 /  80   0   0   0
LFT  52  64  47  66 /  80   0   0   0
BPT  51  67  47  69 /  60   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 9 AM to 6 PM CDT Wednesday for LAZ027>033-044-
     045-055-073-074-141>143-152>154-241>243-252>254.

TX...Wind Advisory from 9 AM to 6 PM CDT Wednesday for TXZ180-201-
     259>262-515-516-615-616.

GM...Small Craft Advisory from 9 PM this evening to 1 AM CDT Thursday
     for GMZ430-432-435-436.

     Gale Warning from 11 PM this evening to 1 AM CDT Thursday for
     GMZ450-452-455-470-472-475.

&&

SHORT TERM...66
LONG TERM....66
AVIATION...66

In the hours before

Special weather statement, Oct 28, 3:09 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
309 PM CDT Tue Oct 28 2025

TXZ180-282045-
Tyler TX-
309 PM CDT Tue Oct 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TYLER COUNTY
THROUGH 345 PM CDT...

At 309 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Seven Oaks, or 9 miles west of Chester, moving
east at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Woodville, Colmesneil, Chester, Ivanhoe, and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3101 9465 3101 9445 3100 9445 3101 9443
      3099 9436 3065 9438 3072 9459 3100 9466
TIME...MOT...LOC 2009Z 288DEG 23KT 3091 9476

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Jones

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 11:45 AM CDTWind AdvisoryLCHHardin, Jasper, Jefferson, Newton, Orange, Tyler31 hr
Oct 28, 3:09 PM CDTSpecial Weather StatementLCHTyler36 min
Oct 28, 3:30 PM CDTSevere Thunderstorm WarningLCHTyler30 min
Oct 28, 3:54 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler36 min
Oct 28, 4:12 PM CDTTornado WarningLCHTyler33 min
Oct 28, 4:54 PM CDTSpecial Weather StatementLCHHardin36 min
Oct 28, 4:56 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Tyler34 min
Oct 28, 5:23 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Orange37 min
Oct 28, 5:28 PM CDTSevere Thunderstorm WarningLCHJasper, Newton, Orange16 min
Oct 28, 5:51 PM CDTSpecial Weather StatementLCHOrange39 min
Oct 28, 5:54 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson, Newton, Orange15 min
Oct 28, 6:02 PM CDTSpecial Weather StatementLCHSabine28 min
Oct 28, 6:08 PM CDTSpecial Weather StatementLCHOrange37 min
Oct 28, 6:39 PM CDTSpecial Weather StatementLCHOrange36 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.